Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Weak selections and pseudocompactness


Authors: S. Garcia-Ferreira and M. Sanchis
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1823-1825
MSC (2000): Primary 54C65, 54D99; Secondary 54A20
DOI: https://doi.org/10.1090/S0002-9939-04-06872-8
Published electronically: January 22, 2004
MathSciNet review: 2051146
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that every pseudocompact space that admits a weak selection is sequentially compact.


References [Enhancements On Off] (What's this?)

  • 1. G. Artico, U. Marconi, J. Pelant, L. Rotter and M. Tkachenko, Selections and suborderability, Fund. Math. 175 (2002), 1-33.
  • 2. E. K. van Douwen, Mappings from hyperspaces and convergent sequences, Topology Appl. 34 (1990), 35-45. MR 91b:54013
  • 3. M. Hrusák, P. J. Szeptycki and A. H. Tomita, Selections on $\Psi$-spaces, Comment. Math. Univ. Carolinae 42 (2001), 763-769. MR 2002m:54025
  • 4. J. van Mill and E. Wattel, Selections and orderability, Proc. Amer. Math. Soc. 83 (1981), 601-605. MR 82i:54038
  • 5. K. Miyazaki, Continuous selections on almost compact spaces, Sci. Math. Japonicae 53 (2001), 489-494. MR 2002c:54015

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54C65, 54D99, 54A20

Retrieve articles in all journals with MSC (2000): 54C65, 54D99, 54A20


Additional Information

S. Garcia-Ferreira
Affiliation: Instituto de Matemáticas (UNAM), Apartado Postal 61-3, Xangari, 58089, Morelia, Michoacán, México
Email: sgarcia@matmor.unam.mx

M. Sanchis
Affiliation: Departament de Matemàtiques, Universitat Jaume I, Campus Riu Sec, 12071, Castelló, Spain
Email: sanchis@mat.uji.es

DOI: https://doi.org/10.1090/S0002-9939-04-06872-8
Keywords: Pseudocompact space, weak selection
Received by editor(s): August 6, 2001
Received by editor(s) in revised form: May 3, 2002
Published electronically: January 22, 2004
Additional Notes: The first author thanks the generous hospitality and support received from the Department of Mathematics of University of Jaume I (Generalitat Valenciana INVO1-58), and the financial aid received from the DGAPA-UNAM during the period July-December of 2001.
Communicated by: Alan Dow
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society